Opioids continue to be a significant problem plaguing the U.S. Prescription opioids and street drugs like heroin are causing devastation in many communities across the United States. Heroin is especially dangerous as it is a highly addictive substance and is commonly abused. Continued use can lead to an individual developing a tolerance where they require more of the drug to get the desired effect. Heroin works by activating opioid receptors in the brain, which affects pain perception and leads to a rush of rewarding, euphoric feelings. People also feel a surge of dopamine that reinforces their desire to continue using. Individuals begin to crave this intense high, but chronic heroin use will lead to severe physical and mental impacts. One of the most dangerous risks of using heroin is overdose, which can be fatal.
If you or a loved one is struggling with heroin addiction, it is vital to seek professional treatment. Because the drug is so potent and highly addictive, recovery can be a challenging and uncomfortable process, but it is worth it. At Evoke Wellness Ohio, we understand the dangers and risks associated with heroin use and aim to help our patients heal fully. To prevent the risk of permanent consequences and overdose, check out our Ohio heroin rehab center today.
What Does a Heroin Overdose Look Like?
An overdose is a severe medical emergency that requires immediate emergency care. A heroin overdose occurs after consuming too much of the substance and can be life-threatening. Since heroin is highly potent, if someone takes a high enough dose, the drug’s effects can overwhelm their system. Heroin impacts different areas in the brain, which can have significant side effects when too much is taken. So, what does a heroin overdose look like? It may not look the same for everyone, but people can lose consciousness, exhibit shallow breathing, and act confused. During an overdose, individuals can experience dangerously slow breathing that can progress to full respiratory arrest and even death.
Signs of a Heroin Overdose
If you suspect someone is experiencing an overdose, call 911 immediately. A heroin overdose requires immediate medical attention. Recognizing when someone is experiencing an overdose can ensure they get proper help, which can save their life.
Below are some of the signs of a heroin overdose:
- Loss of consciousness
- Body going limp
- Uncontrolled vomiting
- Slowed pulse
- Low blood pressure
- Inability to wake the person up
- Lethargy and drowsiness
- Pale, blue, clammy, or cold skin
- Making gurgling or choking sounds
- Slow and labored breathing
- Respiratory arrest
A heroin overdose can happen to anyone, including long-time and first-time users. Individuals who take heroin with other substances are at a greater risk of overdosing. In addition, heroin is often combined with other street drugs, sometimes without the user’s knowledge which can lead to dangerous side effects like an overdose.
An Ohio Heroin Rehab Center at Evoke Wellness Ohio Can Help
The United States is currently facing a severe opioid overdose crisis. Rates of heroin overdoses continue to cause alarm for many. At Evoke Wellness Ohio, we can help those struggling with addiction achieve lasting recovery and wellness. The path to sobriety is not easy, but our team can help you every step of the way. We offer various evidence-based addiction treatments and therapy programs to support patients as they heal physically and mentally.
Some of the programs and services we provide are:
- Drug and alcohol detox center
- Medication-assisted treatment programs
- Residential treatment programs
- Intensive inpatient treatment program
- Dual diagnosis treatment program
- Cognitive-behavioral therapy program
- Dialectical behavior therapy program
- 12-step addiction treatment program
- Rehab aftercare program